Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 402, NWS Tulsa, OK

June 8, 2008Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2008, 9:19 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 9:19 PM CDT (02:19 UTC)
Expired
Jun 8, 2008, 10:00 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 7:42 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2488 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 090219
SVRTSA
OKC113-117-090300-
/O.NEW.KTSA.SV.W.0402.080609T0219Z-080609T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
919 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1000 PM CDT

* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES NORTHWEST OF PAWNEE TO 20 MILES WEST OF
  PAWNEE...MOVING EAST AT 33 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...PAWNEE...
  SKEDEE...MARAMEC...BLACKBURN...CLEVELAND...HALLETT...TERLTON AND
  OSAGE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3646 9702 3640 9624 3618 9635 3618 9683
      3625 9683 3625 9691 3625 9692 3633 9692
      3633 9699 3635 9703 3644 9704
TIME...MOT...LOC 0219Z 281DEG 29KT 3644 9696 3624 9711

$$
1 follow-up statement
000 
WWUS54 KTSA 090235
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT SUN JUN 8 2008

OKC113-117-090300-
/O.CON.KTSA.SV.W.0402.000000T0000Z-080609T0300Z/
OSAGE OK-PAWNEE OK-
936 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR PAWNEE AND SOUTHERN OSAGE COUNTIES...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SKEDEE TO PAWNEE TO 8 MILES SOUTHWEST OF PAWNEE...
MOVING EAST AT 33 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKEDEE...
BLACKBURN...MARAMEC...CLEVELAND...HALLETT...TERLTON...JENNINGS AND
OSAGE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3646 9702 3640 9624 3618 9635 3618 9683
      3625 9683 3625 9691 3625 9692 3633 9692
      3633 9699 3635 9703 3644 9704
TIME...MOT...LOC 0236Z 281DEG 29KT 3641 9673 3633 9676
          3625 9687

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:21 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 8, 8:21 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT SUN JUN 8 2008

.DISCUSSION...
THUNDERSTORM ARE APPROACHING AREA A LITTLE FASTER THAN EXPECTED.
UPDATED TO REFLECT THIS AND TO ADD AREAL COVERAGE WORDING SO
THOSE COUNTIES IN THE SEVERE THUNDERSTORM WATCH WOULD HAVE POPS
AND WEATHER REFLECTIVE OF THE RISK.  EXPECT THE EVENT TO SHIFT
FROM A SEVERE THREAT TO A FLASH FLOOD RISK OVERNIGH.  WILL LEAVE
THE FLASH FLOOD WATCH AS IS FOR THE TIME BEING.

&&

.PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUN 8 2008/

DISCUSSION...
THUNDERSTORMS STARTING TO DEVELOP ALONG COLD FRONT ACROSS NORTHWEST
OKLAHOMA THIS AFTERNOON. SURFACE WIND GUSTS HAVE REMAINED BELOW 40
MPH AND THEREFORE HAVE CANCELED THE WIND ADVISORY FOR THE
REMAINDER OF THIS AFTERNOON.

MAIN CONCERN REMAINS FLASH FLOODING POTENTIAL FOR LATE TONIGHT
INTO MONDAY. COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTHEAST
OVERNIGHT...MOVING INTO PORTIONS OF NORTHEAST OKLAHOMA AND SHOULD
BE NEAR TULSA BY 12Z. ATMOSPHERE WILL REMAIN MODERATELY UNSTABLE
OVERNIGHT ALONG AND SOUTH OF BOUNDARY AND WITH INCREASING DEEP
LAYER SHEAR COULD HAVE A FEW SEVERE STORMS AFTER MIDNIGHT.

THUNDERSTORM COMPLEX WILL CONTINUE TO SLOWLY SHIFT SOUTH AND EAST
DURING THE DAY MONDAY...HOWEVER COULD SEE THUNDERSTORMS CONTINUE
TO TRAIN OVER THE SAME AREAS ACROSS PORTIONS OF NORTHEAST OKLAHOMA
WITH A SIGNIFICANT FLOODING THREAT. WIDESPREAD 2 TO 3 INCHES IS
EXPECTED WITH LOCALLY 5 INCHES POSSIBLE IN AREAS. LOOKING AT THE
LATEST 18Z NAM...THESE TOTALS MAY NEED TO BE INCREASED WHEN
PRECIPITATION FORECAST BECOMES MORE CERTAIN. PRECIPITATION
EXPECTED TO FINALLY SHIFT EAST OF THE AREA MONDAY EVENING WITH A
DRY FORECAST THROUGH MUCH OF THE WORK WEEK. AGAIN STAYED FAIRLY
CLOSE TO THE 12Z ECMWF DURING THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  73  60  86 /  70  90  20  10
FSM   74  82  63  86 /  10  90  60  10
MLC   74  78  63  86 /  20  90  50  10
BVO   65  75  55  85 /  90  90  20  10
FYV   71  76  57  82 /  20  90  60  10
BYV   71  76  57  82 /  20  90  60  10
MKO   73  74  60  85 /  30  90  40  10
MIO   67  74  56  84 /  70  90  30  10
F10   72  72  60  85 /  30  90  40  10
HHW   75  84  66  87 /  10  70  60  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ067.

AR...NONE.
&&

SHORT TERM...17
Hazardous weather outlook, Jun 8, 8:14 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT SUN JUN 8 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
802 PM CDT SUN JUN 8 2008

...FLASH FLOOD WATCH LATE TONIGHT AND MONDAY FOR NORTHEAST
   OKLAHOMA...
...SEVERE THUNDERSTORM WATCH UNTIL 2 AM FOR PARTS OF NORTHEAST
   OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS EVENING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS EVENING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

DISCUSSION...
THUNDERSTORMS FORMED ALONG A SLOW MOVING COLD FRONT FROM NORTHEAST
KANSAS TO NORTHWEST OKLAHOMA LATE THIS AFTERNOON AND EARLY THIS
EVENING.  THESE THUNDERSTORMS WERE PROGRESSING EAST TOWARD NORTHEAST
OKLAHOMA.  THERE WILL BE A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS PRIMARILY ALONG AND TO THE NORTHWEST OF INTERSTATE
44 THIS EVENING AND DURING THE EARLY MORNING HOURS.  THE THUNDERSTORM
EVENT WILL GRADUALLY SHIFT FROM A SEVERE WEATHER RISK TO FLASH FLOODING
POTENTIAL AS THE NIGHT PROGRESSES.  HEAVY RAIN IS EXPECTED ACROSS
NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL
...HEAVY RAIN POTENTIAL.
TUESDAY...DENSE FOG POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING MONDAY MORNING WITH HEAVY RAIN
BEING THE MAIN RISK.  SEVERE THUNDERSTORMS WILL BE A POSSIBILITY
ACROSS AREAS SOUTHEAST OF INTERSTATE 44 DURING THE DAY MONDAY.
HEAVY RAIN AGAIN WILL BE A BIGGER RISK.  RAINFALL TOTALS FROM
TONIGHT INTO MONDAY WILL LIKELY BE 2 TO 3 INCHES ACROSS NORTHEAST
OKLAHOMA.  A FEW PLACES MAY SEE 5 INCHES OF RAIN. THE THUNDERSTORMS
WILL LIKELY SHIFT TO THE SOUTH AND EAST OF OUR AREA MONDAY EVENING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 8, 8:52 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT SUN JUN 8 2008

OKZ056-057-090245-
CRAIG OK-NOWATA OK-
852 PM CDT SUN JUN 8 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CRAIG AND NORTHERN NOWATA

AT 852 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 22 MILES NORTHWEST OF LENAPAH TO 17 MILES WEST OF
LENAPAH TO 29 MILES WEST OF DELAWARE...MOVING EAST AT 33 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...DELAWARE...
LENAPAH...CENTRALIA...HOLLOW AND CENTRAILIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3699 9521 3675 9529 3677 9582 3695 9580
      3695 9579 3700 9579
TIME...MOT...LOC 0152Z 267DEG 28KT 3709 9587 3690 9591
          3683 9615

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:47 PM CDTSevere Thunderstorm WarningTSAOsage73 min
Jun 8, 8:33 PM CDTSevere Thunderstorm WarningTSAWashington27 min
Jun 8, 8:52 PM CDTSpecial Weather StatementTSANowata53 min
Jun 8, 8:58 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Jun 8, 9:34 PM CDTSpecial Weather StatementTSACraig, Nowata, Washington56 min
Jun 8, 9:56 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington64 min
Jun 8, 10:28 PM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Rogers62 min
Jun 8, 10:56 PM CDTSpecial Weather StatementTSACherokee, Creek, Delaware, Mayes, Ottawa, Tulsa and 1 more64 min
Jun 8, 11:53 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Wagoner67 min
Jun 9, 12:01 AM CDTSpecial Weather StatementTSAOsage, Pawnee59 min
Jun 9, 12:09 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee34 min
Jun 9, 12:51 AM CDTSpecial Weather StatementTSAAdair, Muskogee, Sequoyah54 min
Jun 9, 1:41 AM CDTRiver Flood WarningTSAOttawa8 days
Jun 9, 2:43 AM CDTFlash Flood WarningTSAOsage, Pawnee12 hr
Jun 9, 2:48 AM CDTRiver Flood WarningTSAOsage30 hr
Jun 9, 2:58 AM CDTSpecial Weather StatementTSAOsage, Pawnee32 min
Jun 9, 3:30 AM CDTFlash Flood WarningTSAWashington12 hr
Jun 9, 3:36 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington39 min
Jun 9, 4:10 AM CDTSpecial Weather StatementTSARogers, Tulsa50 min
Jun 9, 4:18 AM CDTFlash Flood WarningTSARogers, Tulsa, Wagoner12 hr
Jun 9, 4:25 AM CDTFlash Flood WarningTSANowata12 hr
Jun 9, 4:35 AM CDTRiver Flood WarningTSAOsage, Pawnee4 hr
Jun 9, 4:59 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee46 min
Jun 9, 5:08 AM CDTSpecial Weather StatementTSADelaware, Mayes, Rogers, Tulsa, Wagoner52 min
Jun 9, 5:18 AM CDTFlash Flood WarningTSACraig, Mayes12 hr
Jun 9, 5:38 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee, Wagoner52 min
Jun 9, 6:26 AM CDTSpecial Weather StatementTSAAdair, Haskell, Sequoyah49 min
Jun 9, 7:27 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg48 min
Jun 9, 8:15 AM CDTRiver Flood WarningTSAPawnee12 hr
Jun 9, 8:32 AM CDTRiver Flood WarningTSACreek21 hr
Jun 9, 8:37 AM CDTRiver Flood WarningTSAWashington24 hr
Jun 9, 8:37 AM CDTRiver Flood WarningTSAWashington71 hr
Jun 9, 8:37 AM CDTRiver Flood WarningTSARogers, Tulsa5 days
Jun 9, 8:45 AM CDTRiver Flood WarningTSAOsage, Tulsa53 hr
Jun 9, 8:45 AM CDTRiver Flood WarningTSATulsa65 hr
Jun 9, 8:49 AM CDTRiver Flood WarningTSANowata47 hr
Jun 9, 9:24 AM CDTRiver Flood WarningTSAOttawa17 hr
Jun 9, 9:27 AM CDTRiver Flood WarningTSAAdair11 hr
Jun 9, 9:27 AM CDTRiver Flood WarningTSACherokee11 hr
Jun 9, 2:22 PM CDTAreal Flood WarningTSACraig, Mayes, Nowata, Osage, Pawnee, Rogers and 3 more12 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.